Category Archives: Cancer Therapy Side Effects

Mouth Care Chemotherapy

Mouth Care Chemotherapy

MOUTH CARE Mouth Care Chemotherapy: Mouth care means keeping your teeth, gums and mouth clean. Mouth problems can be caused by the chemotherapy or radiation treatments you are receiving. These problems are not pleasant, but they are common. Mouth problems may begin 5 to 7 days after your treatment. It may last a few days […]

Low White Blood Cells

Cancer Center New Mexico

LOW WHITE BLOOD CELLS White Blood Cells: There are three main types of cells in your blood: white cells, red cells and platelets. White blood cells help your body to fight infections. When there are not enough white blood cells in the blood, you may be at risk of getting an infection more easily, or […]

Nausea and Vomiting

Cancer Center New Mexico

Nausea is  a feeling of sickness in the stomach that may lead to vomiting. Vomiting is the emptying of the stomach contents through the mouth. Nausea and vomiting may be caused by the chemotherapy or radiation treatment you are receiving. They may also be caused by the cancer itself, or other diseases. It is not […]

Hand-Foot Syndrome

Cancer Center Albuquerque

HAND-FOOT SYNDROME Hand-Foot syndrome: Hand-Foot Syndrome, which is also known as Palmar-Plantar Erythrodysesthesia – PPE, is a side effect, which can occur with some chemotherapy. For example, Capecitabine (Xeloda®), 5-Fluorouracil (5FU), continuous-infusion of Doxorubicin, Liposomal Doxorubicin (Caelyx®), Sunitinib (Sutent®) and Sorafenib (Nexavar®) can cause this reaction in some patients. This syndrome is characterized by redness, […]

Diarrhea

Cancer Center New Mexico

Diarrhea can be a common side effect of cancer therapy. DIARRHEA and Cancer Patients: There are many reasons why a cancer patient may have diarrhea as some types of cancer grow, they can block the intestines and cause diarrhea. Some types of chemotherapy and radiation treatments to the abdomen can be a cause. It may last […]

Constipation

Cancer Center New Mexico

Many cancer therapies can cause constipation. Constipation and Cancer Patients: There are many reasons why a cancer patient may have constipation, such as: • Some medications, such as pain medications, certain anti-emetics and some types of chemotherapy, can cause constipation. The constipation from narcotic pain relievers occurs in most patients, and should be prevented in […]

Anemia

Cancer Center New Mexico

Anemia is a fairly common side effect of cancer therapy. ANEMIA Red Blood Cells: There are three main types of cells in your blood: white blood cells, red blood cells and platelets. Red blood cells contain hemoglobin, which carries oxygen to the tissues in the body. Oxygen is needed to produce energy. Lowered red blood cell […]